New Jersey, 2016

Damaging Winds in New Jersey, April 7, 2016

April 7, 2016 · NWS PHI · 2 events in 2 counties and zones

A cold front moved across New Jersey during the afternoon of the 7th. This front produced periods of rain along a line of convective showers and strong winds just ahead of the cold front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A cold front moved across New Jersey during the afternoon of the 7th. This front produced periods of rain along a line of convective showers and strong winds just ahead of the cold front. Several reports of wind damage occurred due to the line of windy convective showers. Small hail was also reported in a few spots. A few measured wind gusts included 47 MPH at Sussex County Airport (Sussex County) at 1534EST, 47 MPH in Fortescue (Cumberland County) at 1912EST, 45 MPH in Cape May (Cape May County) at 1929EST, 61 MPH near Jenkins (Burlington County) at 2010EST, 42 MPH in Tuckerton (Ocean County) at 2017EST, and 42 MPH in Harvey Cedars (Ocean County) at 2035EST. Penny-size hail was reported in Newton (Sussex County) at 1415EST, pea-size hail in West Cape May (Cape May County) at 1608EST, and pea-size hail in Folsom (Atlantic County) at 1950EST.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 7, 8:52 AM EST, 4 hours 8 minutes earlier.

Area forecast discussion, Apr 7, 8:52 AM EST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
952 AM EDT THU APR 7 2016

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL MOVE INTO NEW ENGLAND TODAY AND
TONIGHT. A COLD FRONT WILL MOVE ACROSS THE AREA DURING THE DAY
TODAY. A WEAK CLIPPER LOW WILL PASS CLOSE TO THE AREA LATE FRIDAY,
BEFORE STRENGTHENING OFF THE COAST SATURDAY AND MOVING INTO
EASTERN CANADA SUNDAY. MEANWHILE, HIGH PRESSURE WILL BUILD TO OUR
WEST SATURDAY AND SATURDAY NIGHT, THEN TO OUR SOUTH SUNDAY. THIS
HIGH WILL BUILD OFFSHORE MONDAY AHEAD OF THE NEXT FRONTAL BOUNDARY
EXPECTED LATE TUESDAY INTO TUESDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LINE OF SHOWERS IS JUST BEGINNING TO MOVE INTO WESTERN PORTIONS OF
OUR REGION. THIS WILL CONTINUE TO PROGRESS FURTHER NORTHEAST INTO
OUR REGION. ADJUSTED POPS AND WEATHER SLIGHTLY TO ACCOUNT FOR
LATEST RADAR TRENDS. OTHERWISE, NO MAJOR CHANGES TO THE FORECAST.
STRONGER WINDS HAVE YET TO DEVELOP, BUT THINK THERE IS STILL A
WINDOW COMING WHERE THE STRONGER WINDS COULD MIX DOWN. THUS, WILL
KEEP THE WIND ADVISORY GOING FOR NOW.

PREVIOUS NEAR TERM DISCUSSION...DEEP LOW PRESSURE WILL MOVE
ACROSS SOUTHERN ONTARIO TODAY AND CAUSE ITS ATTACHED FRONTS TO
CROSS OUR AREA. A GOOD SOUTHERLY FETCH AND GOOD PRESSURE GRADIENT
WILL RESULT IN MODERATELY STRONG WINDS TODAY. LOW LEVEL WINDS
AROUND 50-55 KTS POINT TO WIND ADVY CONDITIONS ACROSS THE DELMARVA
AND UP ACROSS THE NJ COASTAL PLAIN, WE HAVE ISSUED A FLAG
THEREFORE EXPECTING FREQUENT GUSTS THIS MORNING AND EARLY
AFTERNOON. A COLD FRONT WILL CROSS THE AREA LATE MORNING/WEST AND
EARLY AFTERNOON/EAST. THIS WILL CAUSE FREQ SHOWERS AND A CHC FOR A
FEW GUSTY TSTMS. WINDS WILL SHIFT TO THE WEST AND DIMINISH BEHIND
THE FRONT. TEMPERATURES WILL CLIMB INTO THE 60S ACROSS THE
DELMARVA AND SRN/CENTRAL NJ TODAY AND INTO THE MID/UPPER 50S OVER
NJN NJ AND NE PA. QPF WILL MOSTLY RANGE FROM 3/4 INCH UP TO AN
INCH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
IMPROVING CONDITIONS TONIGHT AS THE LOW MOVES DOWN THE ST.
LAWRENCE VALLEY AND HIGH PRESSURE BEGINS TO MOVE TOWARDS THE AREA.
SOME SHOWERS AND EXTRA CLOUDS POSSIBLE THIS EVENING...ESPECIALLY
OVER THE NRN/WRN AREAS BEFORE THE COOLER/DRIER DEEPENS ACROSS THE
REGION. WINDS WILL BE MOSTLY WRLY AT 10 TO 15 MPH OVERNIGHT. LOW
TEMPERATURES WILL DROP INTO THE LOW/MID 30S OVER THE FAR NORTH
UPPER 30S TO LOW 40S SOUTH/EAST. WE HAVE KEPT THE VERY SMALL CHC
FOR SNOW SHOWERS LATE TONIGHT ACROSS THE SRN POCONOS AND NW NJ. NO
ACCUMS EXPECTED.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
ON FRIDAY, LOW PRESSURE CONTINUES TO SLOWLY DRIFT NORTHWARD INTO
EASTERN CANADA, BUT A WEAK SURFACE TROUGH MAY TRAVERSE OUR AREA
DURING THE DAY. MEANWHILE, A COUPLE OF SHORT WAVE/VORTICITY
IMPULSES MAY MOVE ACROSS THE AREA AS WELL. THIS COULD LEAD TO SOME
ISOLATED SHOWERS ACROSS THE AREA, WITH THE BEST CHANCES ACROSS THE
NORTH. TEMPERATURES MAY CONTINUE TO BE COLD ENOUGH FOR SNOW DURING
THE FIRST HALF OF THE DAY BEFORE WARMING UP DURING THE DAY.

DURING FRIDAY NIGHT, A WEAK CLIPPER SYSTEM WILL APPROACH THE AREA
FROM THE WEST. THE AREA SHOULD REMAIN PRECIPITATION FREE THROUGH
MOST OF THE NIGHT. HOWEVER, AS THE LOW BEGINS TO APPROACH
OVERNIGHT, SOME LIGHT PRECIPITATION MAY DEVELOP AND SPREAD ACROSS
OUR SOUTHERN AREAS. TEMPERATURES WILL LIKELY BE COLD ENOUGH FOR
THE PRECIPITATION TO START OUT AS SNOW OR RAIN/SNOW MIX POSSIBLE.
TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING FOR SOME AREAS
FRIDAY NIGHT, WHICH COULD LEAD TO FREEZE WATCHES/WARNINGS IN THE
FUTURE.

SATURDAY, THE LOW WILL MOVE ACROSS THE AREA AND STRENGTHEN OFF
THE COAST. MEANWHILE, THE MID/UPPER LOW AND ASSOCIATED VORTICITY
WILL DRIFT ACROSS THE NORTHEAST AS WELL. THIS IS EXPECTED TO LEAD
TO A PERIOD OF PRECIPITATION DURING THE DAY SATURDAY. THICKNESSES
ARE QUITE LOW AND WOULD SUPPORT SNOW. THE MOS TEMPERATURES ARE
QUITE WARM, WHILE THE 2M GRIDDED TEMPERATURES ARE A BIT LOWER THAN
MOS. WITH CLOUD COVER AND PRECIPITATION POSSIBLE, WE WOULD EXPECT
TEMPERATURES TO BE ON THE LOWER SIDE, SO WE'VE TAKEN MORE OF A
BLEND OF THE 2M TEMPS. WE EXPECT THE PRECIPITATION TO START OUT AS
SNOW OR RAIN/SNOW MIX, THEN AS TEMPERATURES WARM SLIGHTLY DURING
THE DAY, THE RAIN/SNOW LINE MAY PUSH NORTHWARD. AREAS ACROSS THE
FAR NORTH MAY NOT ACTUALLY CHANGE OVER. WE COULD HAVE SOME
ACCUMULATING SNOW, WITH THE BEST POTENTIAL ACROSS THE NORTHERN
HALF OF THE AREA. GENERALLY WE EXPECT AROUND AN INCH OR LESS,
MAINLY ON GRASSY SURFACES. HIGHER ELEVATIONS ACROSS THE FAR NORTH
MAY SEE 1-2 WHERE THEY HAVE THE BEST POTENTIAL TO STAY ALL SNOW.
THE PRECIPITATION WILL TAPER OFF DURING THE EVENING AS THE LOW
PULLS AWAY FROM THE AREA.

A DRY PERIOD SHOULD FOLLOW FOR SATURDAY NIGHT INTO SUNDAY AS HIGH
PRESSURE FROM THE WEST WILL BUILD TO OUR SOUTH DURING THE DAY
SUNDAY. IT WOULDN'T BE SURPRISING TO SEE SOME FLURRIES ACROSS THE
FAR NORTHERN AREAS WITH THE NORTHWEST FLOW. TEMPERATURES ARE AGAIN
EXPECTED TO FALL BELOW FREEZING FOR SOME AREAS SATURDAY NIGHT,
WHICH COULD LEAD TO FREEZE WATCHES/WARNINGS IN THE FUTURE.

THE HIGH BUILDS OFFSHORE SUNDAY NIGHT INTO MONDAY. AN AREA OF LOW
PRESSURE WILL BE MOVING ACROSS THE SOUTHERN TIER OF SOUTHERN
CANADA. AS IT DOES SO, A WARM FRONT MAY LIFT ACROSS THE AREA
OVERNIGHT SUNDAY INTO THE EARLY PART OF THE DAY MONDAY, WHICH MAY
LEAD TO SCATTERED SHOWERS ACROSS THE AREA LATER SUNDAY NIGHT INTO
MONDAY.

THE COLD FRONT IS NOT EXPECTED UNTIL TUESDAY INTO TUESDAY NIGHT.
THE GFS AND ECMWF DIFFER WITH THE TIMING OF THE FRONTAL BOUNDARY,
BUT GENERALLY AGREE WITH A TUESDAY TIMING OF THE FRONT AND
GREATEST PRECIPITATION POTENTIAL.

HIGH PRESSURE WILL BUILD TO OUR WEST WEDNESDAY, WHICH SHOULD HAVE
ENOUGH OF AN EFFECT ON OUR AREA TO BRING DRY WEATHER.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

CONDITIONS WILL BE DETERIORATING ACROSS THE DELAWARE VALLEY AND
SURROUNDING AREAS THIS MORNING AS LOW PRESSURE AND ASSOCIATED
FRONTS APPROACH FROM THE WEST. TIMING FROM EARLIER TAFS STILL
LOOKS GOOD WITH MVFR THEN IFR OVER MOST AREAS DURING THE BUSY
MORNING PUSH. SHOWERS AND GUSTY WINDS IN THE TAFS WITH LLWS IN
MOST AREAS. A FRONT WILL CROSS THE AREA THIS AFTERNOON WITH
IMPROVING CONDITIONS A FEW HOURS AFTER. WINDS WILL SHIFT TO WRLY
AND GUST 20-25 KTS FOR AWHILE BEFORE DECREASING AFTER SUNSET.
TONIGHT, VFR WITH IMPROVING SKY CONDITIONS AND WRLY WINDS 5 TO 10
KTS.

OUTLOOK...
FRIDAY...GENERALLY VFR. CHANCE OF SHOWERS, ESPECIALLY NORTHERN
HALF OF THE AREA WHICH MAY TEMPORARILY LOWER CONDITIONS. GUSTY
WEST WINDS 20-25 KNOTS.

FRIDAY NIGHT...VFR EXPECTED EARLY...LOWERING TO MVFR TOWARD DAYBREAK.

SATURDAY...MVFR. CHANCE OF SHOWERS WHICH MAY TEMPORARILY LOWER
CONDITIONS. GUSTY WEST TO NORTHWEST WINDS 20-25 KNOTS IN THE
AFTERNOON.

SATURDAY NIGHT-SUNDAY...VFR EXPECTED. GUSTY WEST TO NORTHWEST WINDS
20-25 KNOTS.

SUNDAY NIGHT-MONDAY...GENERALLY VFR EXPECTED. SCATTERED SHOWERS
POSSIBLE, WHICH MAY BRIEFLY LOWER CONDITIONS. GUSTY SOUTH-SOUTHWEST
WINDS AROUND 25 KNOTS.

&&

.MARINE...
LOOKS LIKE THE STRONGER WINDS MAY HAVE THE UPPER HAND ACROSS THE
WATERS TODAY WITH A DECENT PRESSURE GRADIENT AND GOOD LOW LEVEL
WINDS SETTING UP. WE WILL CONVERT THE GALE WATCH TO A WARNING AND
LET IT FLY WITH THE 400 AM CWF ISSUANCE. GUSTY SHOWERS AND A FEW
TSTMS EXPECTED TODAY AS A COLD FRONT WILL CROSS THE AREA. WIND
GUSTS OF 40-45 KTS POSSIBLE...ESPECIALLY DURING THE SHOWERS. SEAS
INCREASING TO 7-10 FT ON THE OCEAN TODAY AND 2-5 FT ACROSS THE DEL
BAY. SMW'S POSSIBLE TODAY.

OUTLOOK...
FRIDAY-FRIDAY NIGHT...NEAR SMALL CRAFT ADVISORY WINDS POSSIBLE,
SEAS MAY REMAIN ABOVE 5 FEET INTO THE EVENING.

SATURDAY-SATURDAY NIGHT...SMALL CRAFT ADVISORY CONDITIONS EXPECTED,
WITH GALE FORCE CONDITIONS LIKELY.

SUNDAY...SMALL CRAFT ADVISORY CONDITIONS LIKELY.

SUNDAY NIGHT...SUB-SMALL CRAFT ADVISORY CONDITIONS EXPECTED.

MONDAY...SMALL CRAFT ADVISORY CONDITIONS LIKELY, WITH NEAR GALE
FORCE CONDITIONS POSSIBLE.

&&

.TIDES/COASTAL FLOODING...
HIGH TIDE ON THE CHESAPEAKE BAY COULD ONCE AGAIN APPROACH THE
MINOR FLOOD LEVEL WITH THE HIGH TIDE CYCLE LATER TODAY, BUT
SHOULD REMAIN BELOW THE LEVEL REQUIRED FOR AN ADVISORY.

NEAR BLOW- OUT CONDITIONS ARE POSSIBLE WITH THE LOW TIDES TODAY
AND TONIGHT, AS WELL AS THE LOW TIDE SATURDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NJZ013-014-
     016>027.
DE...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR DEZ001>004.
MD...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR MDZ008-012-015-
     019-020.
MARINE...GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ430-431-
     450>455.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...JOHNSON/O'HARA
SHORT TERM...O'HARA
LONG TERM...ROBERTSON/O'HARA
AVIATION...ROBERTSON/O'HARA
MARINE...ROBERTSON/O'HARA
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 7, 2:38 AM EST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 AM EDT THU APR 7 2016

PAZ054-055-080745-
CARBON-MONROE-
338 AM EDT THU APR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007>010-PAZ060>062-105-080745-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-
UPPER BUCKS-
338 AM EDT THU APR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FROST ADVISORY OR FREEZE WARNING MAY BE NEEDED FOR NEXT MONDAY
MORNING WHEN THE SPRING FROST FREEZE WARNING PROGRAM BEGINS FOR
THIS PART OF PENNSYLVANIA AND NEW JERSEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012-015-PAZ070-071-101>104-106-080745-
MIDDLESEX-MERCER-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-LOWER BUCKS-
338 AM EDT THU APR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER FREEZE IS LIKELY SATURDAY MORNING AND SUNDAY MORNING FOR
MOST OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-080745-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
338 AM EDT THU APR 7 2016

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER FREEZE IS LIKELY SATURDAY MORNING AND SUNDAY MORNING FOR
MOST OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-080745-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
338 AM EDT THU APR 7 2016

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WEST TO NORTHWEST GALE FORCE WINDS ARE BECOMING MORE LIKELY FOR
SATURDAY INTO SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 7, 11:22 AM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1222 PM EDT THU APR 7 2016

DEZ001>003-NJZ016>018-021-022-071700-
KENT-INLAND SUSSEX-NEW
CASTLE-SALEM-ATLANTIC-CUMBERLAND-GLOUCESTER-CAMDEN-
1222 PM EDT THU APR 7 2016

...A LINE OF SHOWERS WILL AFFECT NORTHEASTERN NEW CASTLE...EASTERN
KENT...NORTHWESTERN SUSSEX...CENTRAL CAMDEN...GLOUCESTER...WEST
CENTRAL ATLANTIC...SALEM AND CUMBERLAND COUNTIES...

AT 1221 PM EDT...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM
STANTON TO 6 MILES NORTHEAST OF DOVER SPEEDWAY TO NEAR SEAFORD...AND
MOVING NORTHEAST AT 50 MPH.

WIND GUSTS NEAR 45 MPH ARE POSSIBLE WITH THESE SHOWERS. HEAVIER
RAINFALL EMBEDDED WITHIN THE LINE OF SHOWERS WILL DROP UP TO ONE
HALF OF AN INCH OF RAIN...WHICH MAY CAUSE SOME PONDING OF WATER IN
LOW LYING AREAS AND ON ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...VINELAND...DOVER...MILLVILLE...BRIDGETON...CUMBERLAND...
DEPTFORD...VOORHEES...GLASSBORO...LINDENWOLD...HAMMONTON...PENNSVILLE...
WOODBURY...MILFORD...PITMAN...CLAYTON...CARNEYS POINT...BERLIN...SEAFORD
AND ELSMERE.

LAT...LON 3857 7563 3918 7545 3944 7558 3944 7556
      3933 7550 3937 7540 3938 7540 3946 7554
      3971 7549 3972 7551 3962 7561 3945 7558
      3973 7573 3987 7496 3961 7484 3919 7498
      3918 7515 3900 7532 3883 7521
TIME...MOT...LOC 1621Z 221DEG 42KT 3971 7566 3922 7542 3869 7558

SFJ
Special weather statement, Apr 7, 12:03 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
103 PM EDT THU APR 7 2016

PAZ070-071-102>106-071745-
WESTERN MONTGOMERY-PHILADELPHIA-EASTERN MONTGOMERY-LOWER
BUCKS-EASTERN CHESTER-DELAWARE-UPPER BUCKS-
103 PM EDT THU APR 7 2016

...A LINE OF SHOWERS WILL AFFECT SOUTHWESTERN HUNTERDON...
NORTHWESTERN BURLINGTON...EAST CENTRAL CHESTER...CENTRAL BUCKS...
CENTRAL DELAWARE...MONTGOMERY AND PHILADELPHIA COUNTIES...

AT 101 PM EDT...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM
NEAR HATFIELD TO NORRISTOWN TO NEWTOWN SQUARE...AND MOVING NORTHEAST
AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. HEAVIER
RAINFALL EMBEDDED WITHIN THE LINE OF SHOWERS WILL DROP UP TO ONE
HALF OF AN INCH OF RAIN, WHICH MAY CAUSE SOME PONDING OF WATER IN
LOW LYING AREAS AND ON ROADWAYS.

THESE SHOWERS WILL BE NEAR...
  EAST NORRITON AND CONSHOHOCKEN AROUND 105 PM EDT.
  LANSDALE...SOUDERTON...HATFIELD AND PLYMOUTH MEETING AROUND 110 PM
  EDT.
  PERKASIE...AMBLER...NARBERTH...CHALFONT...FRICKS AND MORRIS PARK
  AROUND 115 PM EDT.
  DUBLIN...CHESTNUT HILL...GERMANTOWN AND ROXBOROUGH AROUND 120 PM
  EDT.
  DOYLESTOWN AND HATBORO AROUND 125 PM EDT.
  JENKINTOWN...ABINGTON...IVYLAND...GARDENVILLE AND WISSINOMING AROUND
  130 PM EDT.
  ROCKLEDGE...WILLOW GROVE...HOLMESBURG AND TACONY AROUND 135 PM EDT.
  PHILADELPHIA...NEW HOPE...NEWTOWN...BRYN ATHYN...STOCKTON...RICHBORO...
  NORTHEAST PHILADELPHIA AND ANDALUSIA AROUND 140 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE SHOWERS INCLUDE ORELAND...BRITTANY
FARMS-HIGHLANDS...HARLEYSVILLE...SPRINGFIELD...WEST CONSHOHOCKEN...
EAGLEVILLE...MONTGOMERYVILLE...CORNWELLS HEIGHTS-EDDINGTON...NORTH WALES
AND SILVERDALE.

THESE SHOWERS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4007 7494 4000 7510 3987 7552 4008 7544
      4030 7545 4044 7507 4042 7506 4040 7504
      4041 7499 4040 7497 4033 7494 4029 7489
      4008 7486
TIME...MOT...LOC 1701Z 241DEG 31KT 4026 7537 4011 7537 3998 7541

MEOLA
Special weather statement, Apr 7, 12:06 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
106 PM EDT THU APR 7 2016

NJZ012-013-015>022-027-PAZ071-106-071800-
OCEAN-SALEM-CUMBERLAND-WESTERN MONMOUTH-SOUTHEASTERN
BURLINGTON-MIDDLESEX-NORTHWESTERN
BURLINGTON-ATLANTIC-MERCER-CAMDEN-GLOUCESTER-PHILADELPHIA-LOWER
BUCKS-
106 PM EDT THU APR 7 2016

... A LINE OF SHOWERS WITH STRONG WINDS AND HEAVY RAIN WILL MOVE
OVER THE DELAWARE VALLEY...

AT 105 PM EDT...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM
ERLTON-ELLISBURG TO FRANKLINVILLE...AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. HEAVIER
RAINFALL EMBEDDED WITHIN THE LINE OF SHOWERS WILL DROP UP TO ONE
HALF OF AN INCH OF RAIN...WHICH MAY CAUSE SOME PONDING OF WATER IN
LOW LYING AREAS AND ON ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...TRENTON...CAMDEN...VINELAND...GLOUCESTER CITY...CHERRY
HILL...BENSALEM...EAST BRUNSWICK...EVESHAM...MOUNT LAUREL...EWING...
WILLINGBORO...DEPTFORD...VOORHEES...MEDFORD...WEST DEPTFORD...GLASSBORO...
LINDENWOLD...HAMMONTON AND LUMBERTON.

THESE SHOWERS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3946 7514 3994 7522 4045 7445 4008 7440
      3988 7446
TIME...MOT...LOC 1705Z 218DEG 40KT 3992 7502 3962 7506

SFJ
Local storm report, Apr 7, 12:34 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
134 PM EDT THU APR 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             FORKS TWP               40.73N  75.22W
04/07/2016  E0.75 INCH       NORTHAMPTON        PA   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL LASTED FOR ABOUT 5 MINUTES

0125 PM     TSTM WND GST     FORKS TWP               40.73N  75.22W
04/07/2016  M49 MPH          NORTHAMPTON        PA   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL LASTED FOR ABOUT 5 MINUTES

&&

EVENT NUMBER PHI1600971
EVENT NUMBER PHI1600972

STAFF
Special weather statement, Apr 7, 12:34 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
134 PM EDT THU APR 7 2016

NJZ001-007>010-015-PAZ055-062-105-106-071830-
SUSSEX-SOMERSET-MORRIS-HUNTERDON-MERCER-WARREN-MONROE-NORTHAMPTON-
LOWER BUCKS-UPPER BUCKS-
134 PM EDT THU APR 7 2016

...A LINE OF HEAVY SHOWERS WILL AFFECT WARREN...NORTHWESTERN
MERCER... HUNTERDON...SUSSEX...CENTRAL SOMERSET...MORRIS...EASTERN
NORTHAMPTON...EASTERN MONROE AND CENTRAL BUCKS COUNTIES...

AT 131 PM EDT...A LINE OF HEAVY SHOWERS WAS ALONG A LINE EXTENDING
FROM NEAR ANALOMINK TO ALPHA TO NEAR DOYLESTOWN...AND MOVING
NORTHEAST AT 40 MPH.

LOCAL WIND GUSTS TO AROUND 40 MPH AND PEA SIZE HAIL ARE POSSIBLE
WITH THESE HEAVY SHOWERS.

BRIEFLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS LINE, AND MAY
CAUSE MINOR LOCALIZED FLOODING.

LOCATIONS IMPACTED INCLUDE...
EASTON...MORRISTOWN...SOMERVILLE...NEWTON...MONTAGUE...BRIDGEWATER...DOVER...
MADISON...HOPATCONG...FLORHAM PARK...EAST HANOVER...LINCOLN PARK...
MANVILLE...KINNELON...EAST STROUDSBURG...HACKETTSTOWN...CHATHAM...
DOYLESTOWN...BYRAM AND BOONTON.

LAT...LON 4120 7437 4110 7449 4104 7450 4105 7445
      4102 7443 4100 7430 4090 7427 4091 7433
      4075 7436 4066 7445 4066 7443 4021 7511
      4108 7531 4125 7513 4115 7515 4108 7503
      4109 7500 4116 7490 4128 7484 4136 7469
TIME...MOT...LOC 1731Z 222DEG 35KT 4105 7527 4065 7513 4030 7506

GORSE
Special weather statement, Apr 7, 12:49 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
149 PM EDT THU APR 7 2016

NJZ008-010-012>015-020-071845-
OCEAN-SOMERSET-MORRIS-EASTERN MONMOUTH-WESTERN
MONMOUTH-MERCER-MIDDLESEX-
149 PM EDT THU APR 7 2016

...A LINE OF SHOWERS WILL AFFECT EASTERN MERCER...CENTRAL
MONMOUTH... SOUTHEASTERN SOMERSET...SOUTHEASTERN
MORRIS...MIDDLESEX AND NORTHWESTERN OCEAN COUNTIES...

AT 148 PM EDT...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM
PRINCETON TO NEAR CROSSWICKS TO NEAR GEORGETOWN...AND MOVING
NORTHEAST AT 65 MPH.

LOCAL WIND GUSTS TO 40 MPH AND ARE POSSIBLE WITH THESE HEAVY SHOWERS.

BRIEFLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS LINE...AND MAY
CAUSE MINOR LOCALIZED FLOODING.

LOCATIONS IMPACTED INCLUDE... NEW BRUNSWICK...PERTH AMBOY...SANDY
HOOK...SOMERSET...EDISON...MIDDLETOWN... OLD BRIDGE...EAST
BRUNSWICK...SOUTH BRUNSWICK...SAYREVILLE...NORTH
BRUNSWICK...MARLBORO...MANALAPAN...CARTERET...HOLMDEL...MIDDLESEX...
PRINCETON...RED BANK...BOUND BROOK AND MATAWAN.

LAT...LON 4009 7456 4013 7458 4016 7464 4040 7469
      4072 7439 4060 7446 4060 7421 4056 7421
      4055 7425 4050 7428 4047 7427 4041 7403
      4044 7400 4044 7399 4048 7402 4048 7401
      4044 7398 4042 7400 4039 7398
TIME...MOT...LOC 1748Z 207DEG 55KT 4034 7468 4019 7464 4012 7466

GORSE

The radar

The Philadelphia radar (KDIX), 107 km away, was scanning. The volume nearest the first event began at 18:01 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Warren

When
April 7, 1:00 PM EST
Where
Warren County, 0.52 mi W of Hackettstown
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.850, -74.830

A cold front produced periods of rain, convective showers, and strong winds as it moved through New Jersey during the afternoon of the 7th. A wind gust blew down some pine trees and a patch of siding on a house in Hackettstown. Other trees were reported blown down via social media in Hackettstown at 1405EST.

Thunderstorm Wind, Burlington

When
April 7, 7:10 PM EST
Where
Burlington County, 1.74 mi NE of Jenkins
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
39.720, -74.510

A convectively-driven wind gust of 61 MPH was measured at Oswego Lake.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2016Every state in 2016This day in weather historyWarnings in New Jersey, April 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 618820, 618840.